Warning for Ecstasy users from Vancouver Police Department
A recent case and the death of one man at a Vancouver home has police warning drug users of the potential consequences and dangers of ingesting street drugs.
On December 28th, paramedics and police were called to the home after a 24-year-old man was found unresponsive, according to a media release. As paramedics attempted to revive him and police spoke to witnesses, two other men were found in cardiac arrest.
The cause of death has not yet been determined, but police suspect the incident stems from the use of drugs.
Preliminary lab results from Oxycodone and Ecstasy seized at the home found the Oxycodone to be “fake” and that it contained Fentanyl; an extremely dangerous and potentially deadly drug.
“No matter what the appearance of the drug being sold or what you are told it is, there is never any guarantee you are buying what you think you are buying,” said Dr. John Carsley, Medical Health Officer at Vancouver Coastal Health in the release. “In fact, very often the drug you purchase is not what you think it is. It may be stronger, contaminated or contain a completely different substance.”
Anyone seeing someone appearing to be in medical distress is urged to immediately call 9-1-1. If you do participate in this high-risk behaviour, have used and don’t feel well, seek medical attention or help immediately.